Post Edited (Mr.X) : 8/29/2010 1:57:28 AM (GMT-6)
Mr. X, do you think you can deal with the depression without having to take an antidepressant? Keep in mind that it will probably take a week or more for the antidepressant to take effect. As Arneeb suggested, speak to a pharmacist about your concerns and whether it might also help your headache. Some antidepressants are also prescribed for sleep, so if your headache is related to not sleeping well, perhaps the Cipralex will help with sleep as well.
Good luck with treatment!
Post Edited (Mr.X) : 8/30/2010 5:33:22 AM (GMT-6)
Mr. X, it sounds like situational depression. I understand. I went through 8 major surgeries in 7 yrs. I'd barely recover from one when I would have to have another. It got downright depressing.
I'm glad to hear that the Peg Intron seems to be working for you. It's really up to you to decide if you need the antidepressant or not.
Let us know what you decide.
Post Edited (Mr.X) : 9/1/2010 6:15:43 AM (GMT-6)
Mr. X, I'm doing well, thanks. I just got through an entire year without surgery! Yay! I have a feeling your doctor might nix the Excedrin. They usually prescribe Motrin or ibuprofen. But be sure to ask your doctor what you can take.
I'm also having a sleeping problem and was prescribed an antidepressant for it, Trazodone. Antidepressants are sometimes used for pain and/or sleep issues. I didn't want to get it filled as I just don't like antidepressants (side effects), but after speaking with a few friends who take it, I think I'll go ahead and get it filled and try it. Nothing ventured, nothing gained. I hope your med works for you for the situational depression and also helps you sleep. There's nothing worse than being constantly fatigued from the hep C and then not able to get a decent night's sleep!
Let us know how you are doing and if the med helps, bearing in mind that the antidepressant will take some time to get into your system and start working.
Mr. X, sorry you are hospitalized. Of course it's okay to post that. Have they taken you off the combo or are you still on it? I think the combo itself--both drugs--take a real toll on the body and hep C in itself causes tremendous fatigue. You will have to ask your doctor about that. Are you eating regular hospital food? Specifically, why were you hospitalized? Because of the extreme weakness, low white count, not eating, or all of the above? What have they been doing for you in the hospital? The more info we have, the better we can give input.
At least, just relax and try not to worry about anything.
Post Edited (Mr.X) : 9/13/2010 6:14:46 AM (GMT-6)
Mr. X, thanks for the update. They tried reducing my interferon and the number of days I took it, back when that alone was the only treatment--but it didn't work. My white count continued to drop, so they finally took me off of it. I hope you have better luck with the combo. They will probably gradually raise the amount you are taking; otherwise, it's not likely to clear the virus.
Take care of yourself and please keep us updated.
Hi, Beleave50, and welcome to the forum! Why don't you start a new thread (just hit New Topic instead of reply) and introduce yourself to our members and tell us a little about your liver disease (I assume it's hep C if you were on treatment.) Did the combo clear your disease? Your experience and knowledge could help others here...and we will be here for you, whenever needed.